Alert archive / Tennessee / River Flood Warnings in 2017

River Flood Warning 9, NWS Nashville, TN

August 31, 2017Davidson County, Tennessee

NWS Nashville, TN issued this river flood warning at Aug 31, 2017, 11:47 PM CDT for Davidson County, Tennessee. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Aug 31, 2017, 11:47 PM CDT (04:47 UTC)
Expired
Sep 1, 2017, 11:47 PM CDT
In force
24 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Flood severity
Minor

County Davidson County, TN

The radar

The Nashville radar (KOHX), 32 km from the middle of the area, began a volume at 04:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Richland Creek near Belle Meade (BMDT1).

Action stage
5 ft
Minor stage
7 ft
Moderate stage
9 ft
Major stage
12 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03431655, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

576 
WGUS44 KOHX 010447
FLWOHX
Bulletin - Immediate Broadcast Requested
Flood Warning
National Weather Service Nashville TN
1147 PM CDT Thu Aug 31 2017

...The National Weather Service in Nashville, Tn has issued a flood warning for 
the following rivers in middle Tennessee...

  Richland Creek At Belle Meade Near Harding Place AFFECTING Davidson County
  Browns Creek At Tennessee State Fairgrounds AFFECTING Davidson County

.Heavy rains from the remnants of hurricane Harvey has caused rapid rises along 
Richland and Brown Creeks. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid flooded areas along the river...And move personal belongings to higher 
ground. Never drive through flooded roads as the depth of water may be too great
to pass...Even in trucks or sport utility vehicles. If you come across a flooded
road...Turn around don't drown.

Stay tuned to noaa weather radio or other local media for further information 
from the National Weather Service.

&&

TNC037-011647-
/O.NEW.KOHX.FL.W.0009.170901T0447Z-000000T0000Z/
/BMDT1.1.ER.170901T0326Z.170901T0345Z.000000T0000Z.UU/
1147 PM CDT Thu Aug 31 2017

The National Weather Service in Nashville, Tn has issued a 

* Flood Warning for 
  The Richland Creek At Belle Meade Near Harding Place
* From this evening until further notice.
* At 11PM Thursday the stage was 7.2 feet...and rising.
* Flood stage is 7.0 feet.
* At 5.0 feet...Low lying areas in the Belle Meade Country Club, residential 
  areas near Percy Warner Boulevard, and along the creek from Harding Place to 
  Belle Meade Boulevard begin to be inundated.


&&

LAT...LON  3606 8690 3617 8689 3616 8683 3606 8680




$$

TNC037-011647-
/O.NEW.KOHX.FL.W.0010.170901T0447Z-000000T0000Z/
/NBCT1.1.ER.170901T0353Z.170901T0400Z.000000T0000Z.NO/
1147 PM CDT Thu Aug 31 2017

The National Weather Service in Nashville, Tn has issued a 

* Flood Warning for 
  The Browns Creek At Tennessee State Fairgrounds
* From this evening until further notice.
* At 11PM Thursday the stage was 8.5 feet...and rising.
* Flood stage is 8.0 feet.
* At 6.0 feet...Low lying areas along the creek in the fairgrounds property 
  begin to be inundated.


&&

LAT...LON  3616 8676 3616 8673 3608 8676 3608 8681




$$
1 follow-up statement
225 
WGUS84 KOHX 011424
FLSOHX
Flood Statement
National Weather Service Nashville TN
924 AM CDT Fri Sep 1 2017

...The flood warning is cancelled for the following rivers in Tennessee...
 
  Richland Creek At Belle Meade Near Harding Place AFFECTING Davidson County
 
.Although Richland Creek at Belle Meade has dropped under bankfull stage, caution is advised near the creek today.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid flooded areas along the river...And move personal belongings to higher 
ground. Never drive through flooded roads as the depth of water may be too great
to pass...Even in trucks or sport utility vehicles. If you come across a flooded
road...Turn around don't drown.

Stay tuned to noaa weather radio or other local media for further information 
from the National Weather Service.

&&

TNC037-011454-
/O.CAN.KOHX.FL.W.0009.000000T0000Z-170901T1424Z/
/BMDT1.2.ER.170901T0326Z.170901T0505Z.170901T0534Z.UU/
924 AM CDT Fri Sep 1 2017

The Flood Warning is cancelled for
  The Richland Creek At Belle Meade Near Harding Place
* Until 12/31 17:59.
* At 08AM Friday the stage was 3.3 feet.
* Flood stage is 7.0 feet.
* At 5.0 feet...Low lying areas in the Belle Meade Country Club, residential 
  areas near Percy Warner Boulevard, and along the creek from Harding Place to 
  Belle Meade Boulevard begin to be inundated.


&&

LAT...LON  3606 8690 3617 8689 3616 8683 3606 8680




$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood warning went out at Aug 31, 10:50 PM CDT, 57 minutes earlier.

Area forecast discussion, Aug 31, 10:50 PM CDT, 57 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1050 PM CDT Thu Aug 31 2017

.UPDATE...
FOR EVENING DISCUSSION.

&&

.DISCUSSION...

Center of remnants of Harvey currently across extreme northeast
MS...and is expected to push across the mid-state very close to
BNA through Friday. Northwest Middle TN remains focus for heaviest
rain...with amounts dropping to the southeast. Isolated flooding
already occurring likely to expand some overnight as heavy rain
continues. While small threat of severe storms remains overnight
...flooding is the main issue.

Updated to QPF to latest numbers which actually drops amounts
slightly east as wrap-around rain likely to largely affect the
north/west. As the center of Harvey moves closer...winds will
become quite gusty and a wind advisory may need to be issued.

&&

.AVIATION...
00Z TAF DISCUSSION.

Remnants of hurricane Harvey expected to push across the mid-state
...resulting in degraded flying conditions through the period.
CIGs/VSBYs expected to down way down tonight...and largely remain
that way through the period. Winds also expected to become gusty
20-30 mph.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Friday afternoon FOR Cannon-Cheatham-
Clay-Davidson-De Kalb-Dickson-Hickman-Houston-Humphreys-Jackson-
Lawrence-Lewis-Macon-Maury-Montgomery-Overton-Perry-Pickett-
Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Wayne-
Williamson-Wilson.

&&

DISCUSSION......11
AVIATION........07
Hazardous weather outlook, Aug 31, 11:47 AM CDT, 12 hours before
Hazardous Weather Outlook...UPDATED
National Weather Service Nashville TN
1147 AM CDT Thu Aug 31 2017

TNZ005>011-023>034-056>066-075-077>080-093>095-011000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
1147 AM CDT Thu Aug 31 2017

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...This Afternoon and Tonight

A Flash Flood Watch is now in effect for most of Middle Tennessee.
Locations across the higher elevations of the Upper Cumberland
Region, southern portions of the Cumberland Plateau Region, and
far southern counties across central and eastern portions of the
mid state are not within this watch area currently.

There is a slight risk of severe storms for counties near the
Tennessee/Alabama border this afternoon through early this
evening. There is a marginal risk of severe storms for locations
around the I-40 corridor and southward up to the above mentioned
slight risk area for this afternoon through early this evening.
With any severe storms that do occur, the formation of isolated
tornadoes will be the primary threat.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Heavy rain will persist through Friday as Tropical Depression
Harvey moves across Middle Tennessee. Forecast rainfall amounts
from today through Friday afternoon range from up to 1 inch along
the Cumberland Plateau, to 3 to 5 inches across the Nashville
Metro Area, to 6 to 8 inches around Clarksville and Land-between-
the-Lakes.

Also, areas generally east of I-65 remain under a marginal risk of
severe storms on Friday, with isolated tornadoes once again being
the primary threat.

Winds will increase across most of Middle Tennessee tonight and
Friday as the center of Harvey tracks across the mid state.
Sustained speeds of 10 to 20 mph will be common, with gusts of
30 mph or greater in many areas, is expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon through Friday
afternoon for severe storms and possible flooding.

Spotter Thunderstorm Reporting Criteria
Tornado
Funnel Cloud
Flooding
Hail >= 1/2 INCH
Winds > 50 MPH (Measured)
Structural Damage
Trees or Power Lines Down

31

In the hours before

Special weather statement, Aug 31, 11:01 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Nashville TN
1101 PM CDT THU AUG 31 2017

TNZ007-026-027-010445-
Robertson TN-Davidson TN-Cheatham TN-
1101 PM CDT THU AUG 31 2017

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DAVIDSON...NORTHERN
CHEATHAM AND WESTERN ROBERTSON COUNTIES UNTIL 1145 PM CDT...

At 1101 PM CDT, Doppler radar was tracking a strong thunderstorm near
Joelton, or near Nashville, moving northwest at 35 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Springfield, Ashland City, Nashville, Madison, Goodlettsville,
Greenbrier, Coopertown, Joelton, Pleasant View, Cedar Hill, Bells
Bend, Whites Creek and Beaman Park.

Nashville Sounds Baseball will also be impacted.

LAT...LON 3616 8665 3612 8687 3629 8715 3631 8716
      3631 8719 3636 8726 3641 8721 3641 8718
      3642 8718 3643 8717 3642 8716 3642 8715
      3644 8715 3646 8712 3647 8713 3659 8691
TIME...MOT...LOC 0401Z 142DEG 30KT 3624 8684

Whitehead
Local storm report, Aug 31, 11:04 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1104 PM CDT THU AUG 31 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1059 PM     FLASH FLOOD      1 SE KINGSTON SPRINGS   36.09N  87.09W
08/31/2017                   CHEATHAM           TN   911 CALL CENTER

            A FEW ROADS ARE CLOSED AROUND KINGSTON SPRINGS
            INCLUDING WEST KINGSTON SPRINGS RD AND OLD BRUSH CREEK
            RD.

&&

EVENT NUMBER OHX1700771

MR3
Local storm report, Aug 31, 11:39 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1139 PM CDT THU AUG 31 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     HEAVY RAIN       15 NE CENTERVILLE       35.95N  87.26W
08/31/2017  M5.02 INCH       HICKMAN            TN   COCORAHS

            5.02 INCHES OF RAIN MEASURED SO FAR TODAY.

&&

EVENT NUMBER OHX1700772

MR3
Local storm report, Aug 31, 11:43 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1143 PM CDT THU AUG 31 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     FLASH FLOOD      13 WNW SPRING HILL      35.81N  87.14W
08/31/2017                   MAURY              TN   EMERGENCY MNGR

            HAY HOLLOW RD AND LEIPERS CREEK RD ARE FLOODED.

&&

EVENT NUMBER OHX1700773

MR3
Local storm report, Aug 31, 11:44 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1144 PM CDT THU AUG 31 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     FLASH FLOOD      5 SE MOUNT PLEASANT     35.50N  87.13W
08/31/2017                   MAURY              TN   EMERGENCY MNGR

            FLOODING REPORTED AT TARIPEN BRANCH.

&&

EVENT NUMBER OHX1700774

MR3
Local storm report, Aug 31, 11:45 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1145 PM CDT THU AUG 31 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     FLASH FLOOD      7 NW MOUNT PLEASANT     35.62N  87.28W
08/31/2017                   MAURY              TN   EMERGENCY MNGR

            FLOODING WAS REPORTED AT TAYLOR STORE RD.

&&

EVENT NUMBER OHX1700775

MR3

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 7:05 PM CDTFlash Flood WarningOHXDickson, Hickman, Humphreys, Lewis, Maury, Perry and 2 more7 hr
Aug 31, 7:50 PM CDTTornado WarningOHXWilliamson25 min
Aug 31, 7:55 PM CDTRiver Flood AdvisoryOHXDavidson14 hr
Aug 31, 7:59 PM CDTRiver Flood AdvisoryOHXDavidson14 hr
Aug 31, 8:15 PM CDTTornado WarningOHXGiles, Marshall, Maury30 min
Aug 31, 8:27 PM CDTRiver Flood AdvisoryOHXDavidson10 hr
Aug 31, 8:27 PM CDTRiver Flood AdvisoryOHXDavidson10 hr
Aug 31, 8:34 PM CDTRiver Flood WarningOHXDavidson24 hr
Aug 31, 8:48 PM CDTRiver Flood WarningOHXPerry64 hr
Aug 31, 8:48 PM CDTRiver Flood WarningOHXMontgomery, Robertson59 hr
Aug 31, 9:30 PM CDTAreal Flood AdvisoryOHXGiles, Lawrence, Lewis, Marshall, Maury2 hr
Aug 31, 9:40 PM CDTFlash Flood WarningOHXCheatham, Davidson, Williamson5 hr
Aug 31, 10:19 PM CDTFlash Flood WarningOHXDavidson, Marshall, Maury, Williamson3 hr
Aug 31, 10:34 PM CDTSevere Thunderstorm WarningOHXBedford26 min
Aug 31, 10:58 PM CDTSevere Thunderstorm WarningOHXBedford, Rutherford32 min
Aug 31, 11:01 PM CDTSpecial Weather StatementOHXDavidson, Robertson44 min
Aug 31, 11:17 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson28 min
Aug 31, 11:42 PM CDTWind AdvisoryOHXBedford, Cannon, Cheatham, Coffee, Davidson, DeKalb and 21 more16 hr
Aug 31, 11:47 PM CDTRiver Flood WarningOHXDavidson24 hr
Aug 31, 11:53 PM CDTTornado WarningOHXDavidson9 min
Sep 1, 12:17 AM CDTFlash Flood WarningOHXCheatham, Dickson3 hr
Sep 1, 12:57 AM CDTRiver Flood WarningOHXCheatham37 hr
Sep 1, 1:09 AM CDTFlash Flood WarningOHXDavidson, Williamson51 min
Sep 1, 1:09 AM CDTRiver Flood AdvisoryOHXDavidson, Williamson20 hr
Sep 1, 1:09 AM CDTRiver Flood AdvisoryOHXMontgomery9 hr
Sep 1, 1:09 AM CDTRiver Flood AdvisoryOHXStewart9 hr
Sep 1, 1:09 AM CDTRiver Flood AdvisoryOHXHumphreys30 hr
Sep 1, 1:15 AM CDTRiver Flood WarningOHXDavidson24 hr
Sep 1, 3:30 AM CDTFlash Flood WarningOHXCheatham, Montgomery, Robertson2 hr
Sep 1, 4:29 AM CDTRiver Flood WarningOHXCheatham24 hr
Sep 1, 5:39 AM CDTRiver Flood AdvisoryOHXDavidson, Sumner3 hr
Sep 1, 5:40 AM CDTRiver Flood WarningOHXDavidson2 hr
Sep 1, 5:43 AM CDTRiver Flood AdvisoryOHXHickman5 hr
Sep 1, 9:20 AM CDTRiver Flood AdvisoryOHXHickman10 hr
Sep 1, 10:10 AM CDTRiver Flood WarningOHXMontgomery33 hr
Sep 1, 10:10 AM CDTRiver Flood WarningOHXStewart39 hr
Sep 1, 11:30 AM CDTRiver Flood AdvisoryOHXCheatham9 hr
Sep 1, 3:15 PM CDTRiver Flood AdvisoryOHXMontgomery25 hr

Nearby

River Flood Warnings in Tennessee, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.